August 17, 2009
Visit the Forums
"Hot Topics" Library
Change/Update Subscription


HIV & BODY SHAPE CHANGES


 Should I Worry About Facial Wasting With My New Meds?
I've been on Atripla (efavirenz/tenofovir/FTC) for several years, but a recent jump in my viral load (to 2,600) has my doctor recommending a change in meds. My new meds will be Norvir (ritonavir), Viread (tenofovir), Reyataz (atazanavir) and AZT (Retrovir, zidovudine). Should I be concerned with facial wasting with this new combo? I've had problems with this in the past.


 Where Can I Get Radiesse Treatment in Fort Lauderdale?
I live in Fort Lauderdale, Fla., and would like to receive Radiesse (calcium hydroxylapatite, Radiance) for facial wasting. Is there a doctor you would recommend here for Radiesse injection treatment?


DRUG INTERACTIONS


 Can I Safely Take Creatine and Truvada?
I stopped taking creatine when I began my HIV combo -- I'm on Prezista (darunavir), Norvir (ritonavir) and Truvada (tenofovir/FTC). My pharmacist says she's studied the absorption of creatine in the kidneys, and that there may be a safety issue when creatine is taken with Truvada. What's your take on this?


 Can I Take an "Enhancement Pill" Along With Atripla?
I've been researching everywhere but haven't been able to find an answer: If I'm taking Atripla (efavirenz/tenofovir/FTC), can I also take an herbal supplement for "male enhancement"?


 Is It Safe to Take Valium an Hour After Taking My HIV Meds?
I take my meds every 12 hours and I've been having insomnia on Combivir (zidovudine/lamivudine). If I take Valium (diazepam) an hour after my HIV meds to help me get to sleep, will it have a negative effect on the absorption of my other meds?


Also Worth Noting: Connect With Others
Itchy Summertime Skin Rash From Sun and Meds?
(A recent post from the "Living With HIV" board)

I have been on fluconazole, acyclovir and Atripla for about six months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sunblock on until last Saturday when I was at a festival for most of the day. The next day as well as now (two days later) I have red blotchy skin where the sun hit me on my neck, shoulders, arms, back of my hands and knees. I am about to go nuts, it itches so bad.

Anyone else have this problem taking the meds I am on? Has anyone found any relief in any way? I am about to tear my skin off. Any suggestions?

-- DJones

Click here to join this discussion thread, or to start your own!

To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous -- click here to get started!

Also Worth Noting: Living With HIV and Alcoholism

Jimmy Mack

Jimmy Mack has been living with another disease for a lot longer than he's been living with HIV. That disease is alcoholism. "This is a disease that I believe I was born with," Jimmy says, though he's been clean and sober since 1992. In his latest blog entry, Jimmy recounts why he found drinking so seductive: "The shame I felt at being gay, coupled with my Catholic upbringing, was the very shame that filled me when I met the only thing that quieted that shame: alcohol."
HIV TREATMENT


 Does My Quick Response to Meds Mean a Good Treatment Outcome Overall?
I was infected with HIV about a year ago. I recently started medication with Atripla (efavirenz/tenofovir/FTC). After a consistently high viral load (500,000-800,000), all-over-the-map CD4 numbers (250-700) and a constantly decreasing CD4 percentage, I had an amazing response to treatment four weeks after starting meds: My CD4 count is 600, my CD4 percentage is 19 percent (up from 350 and 13 percent) and my viral load is 2.91 log (down from 5.89 log). I know the results are encouraging and I was wondering if they are predictive of a good treatment outcome. Are they consistent with the probable date of infection or is such a CD4 rise just something typical in people starting meds with a high viral load?


MIXED-STATUS COUPLES


 Can I Have a Healthy Sexual Relationship With My HIV-Positive Partner?
I recently started dating a guy with HIV. I'm not letting his HIV status get in the way of a relationship, but it is making me nervous during sex. We have not done much together yet and we have been very safe. However, the other day he came on my chest and stomach which caused me to panic. How risky is semen-to-skin contact for transmitting HIV? Also, are there any resources out there that can help me have a happy, healthy sexual relationship with my HIV-positive partner?


NEWS & VIEWS


 Safety of H1N1 (Swine Flu) Vaccine in HIV-Positive People
I was just wondering if the novel H1N1 vaccine can be taken by HIVers. Will it be a live vaccine?


 What Is Your Take on People Who Say HIV Isn't a Dangerous Virus?
What are your thoughts on the people who say that HIV doesn't cause AIDS?


 A "True" Herpes Treatment (Not Just a Suppressant)?
I found out three months ago that I contracted genital herpes. I checked out some Web sites and found one that offers "the one and only treatment" for herpes. It says that people test negative for herpes after 50 days on their treatment. How reliable do you think is this site's information?


Also Worth Noting: Connect With Others
Hopelessly in Love With an HIV-Negative Man
(A recent post from the "Women" board)

I am a 29-year-old single mother. Prior to having my child, I met a man who is negative. I never imagined that I would develop feelings for him. Initially, I did not want to establish new relationships because I didn't want to increase the number of people that would be left behind. But I realized that being HIV positive has not made me any closer to death than I was before.

As my feelings for him developed, the question arose as to whether I should disclose my diagnosis. After much prayer, I came to the conclusion that it was better for me to risk the initial hurt than to let it get further down the line. I told him. And everything seemed perfect. I met his kids, he met mine. We all meshed, so it seemed. I have never felt this much in love with anyone romantically. Today, he told me he does not want to develop a lasting relationship with me. Due to recent conversations, I can't help but believe it has something to do with my health situation.

Part of me wants to fight for a chance, but part of me says I should just let it go. Right now, I just feel so alone. I am hoping to make friends here that can help me when times get a little rough.

-- PositiveDiva

Click here to join this discussion thread, or to start your own!

To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous -- click here to get started!

STRANGE BUT TRUE


 Semen in the Eye: HIV Risk or "Occupational Hazard"?
About two months ago, a man threw semen into my eyes, mouth and nose at work. Judging by the man's behavior, I believe he was masturbating behind the counter. What is my risk of contracting HIV? Should I get tested at the three-month mark?


 A Trip Through the Gauntlet: Am I at Risk for Anything?
Recently I got dragged by a friend to a gay strip club. Some patrons thought it was hilarious that I was getting particular attention during my first strip-club experience, so several fellas were tipped to use their junk on me to effect the greatest amusement. By the end of the night, I think my ear was caressed by an eight-incher and someone decided to wangle it nearly up my nose. I'm assuming I'm not at risk for anything, but you tell me!







Activist Central

 Tell Senators Health Care Reform Must Include Medicaid Parity for U.S. Territories!


 Petition for a Robust National Public Health Care Option and Expansion and Enhancement of Medicaid Coverage


 Take a Survey Addressing the Vocational Needs of HIV-Positive People -- Deadline Extended!


 Ensure Congress Has a National AIDS Strategy


 Urge Your Senators to Co-Sponsor the Early Treatment for HIV Act


 Redial!


 Help Get Health Care Reform Back on Track


 Twelve Weeks and Counting: Extend Ryan White Now!